Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Denseness of operators whose second adjoints attain their numerical radii


Authors: María D. Acosta and Rafael Paya
Journal: Proc. Amer. Math. Soc. 105 (1989), 97-101
MSC: Primary 47A12; Secondary 46B20, 47D15
DOI: https://doi.org/10.1090/S0002-9939-1989-0937841-3
MathSciNet review: 937841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any Banach space the set of (bounded linear) operators whose second adjoints attain their numerical radii is norm-dense in the space of all operators. In particular, the numerical radius attaining operators on a reflexive space are dense.


References [Enhancements On Off] (What's this?)

  • [1] I. D. Berg and B. Sims, Denseness of numerical radius attaining operators, J. Austral. Math. Soc. Ser. A 36 (1984), 130-133. MR 720006 (84j:47004)
  • [2] F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebras, London Math. Soc. Lecture Note Series, No. 2, Cambridge Univ. Press, 1971. MR 0288583 (44:5779)
  • [3] C. S. Cardassi, Density of numerical radius attaining operators on some reflexive spaces, Bull. Austral. Math. Soc. 31 (1985), 1-3. MR 772627 (86e:47005)
  • [4] -, Numerical radius attaining operators, Lecture Notes in Math., vol. 1166, Springer-Verlag, Berlin and New York, 1985, pp. 11-14. MR 827753 (87c:47004)
  • [5] -, Numerical radius attaining operators on $ C(K)$, Proc. Amer. Math. Soc. 95 (1985), 537-543. MR 810159 (87a:47066)
  • [6] -, Numerical radius attaining operators on $ {L_1}(\mu )$, Preprint, University of São Paulo.
  • [7] J. Lindenstrauss, On operators which attain their norm, Israel J. Math. 1 (1963), 139-148. MR 0160094 (28:3308)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A12, 46B20, 47D15

Retrieve articles in all journals with MSC: 47A12, 46B20, 47D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0937841-3
Keywords: Numerical radius, operators on Banach spaces, reflexive Banach spaces
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society